Volume 2 (1999)

Download this article
For screen
For printing
Recent Volumes
Volume 1, 1998
Volume 2, 1999
Volume 3, 2000
Volume 4, 2002
Volume 5, 2002
Volume 6, 2003
Volume 7, 2004
Volume 8, 2006
Volume 9, 2006
Volume 10, 2007
Volume 11, 2007
Volume 12, 2007
Volume 13, 2008
Volume 14, 2008
Volume 15, 2008
Volume 16, 2009
Volume 17, 2011
Volume 18, 2012
Volume 19, 2015
The Series
MSP Books and Monographs
About this Series
Editorial Board
Ethics Statement
Author Index
Submission Guidelines
Author Copyright Form
Purchases
ISSN (electronic): 1464-8997
ISSN (print): 1464-8989
Other MSP Publications

Genus two Heegaard splittings: an omission

Martin Scharlemann

Geometry & Topology Monographs 2 (1999) 577–581

DOI: 10.2140/gtm.1999.2.577

Correction to Geometry & Topology Monographs 2 (1999) 489–553

Abstract

In Rubinstein and Scharlemann [Geom. Topol. Monogr. 2 (1999) 489-553], the given list of ways in which a closed orientable 3–manifold could have distinct genus two Heegaard splittings misses a significant case. A brief description of the case (discovered by John Berge) is given here, and the proof that the list is complete is corrected, now incorporating the missed case. Full details and further discussion appear elsewhere.

Keywords

Heegaard splitting, Seifert manifold, hyperelliptic involution

Mathematical Subject Classification

Primary: 57N10

Secondary: 57M50

References
Publication

Received: 8 April 2010
Accepted: 8 April 2010
Published: 10 April 2010

Authors
Martin Scharlemann
Mathematics Department
University of California
Santa Barbara CA 93106
USA